Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 30, 2012, 8:29 PM EDT for Coshocton County, Guernsey County, Muskingum County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 8:29 PM EDT (00:29 UTC)
- Expired
- Mar 30, 2012, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 7:47 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS51 KPBZ 310029 SVRPBZ OHC031-059-119-310115- /O.NEW.KPBZ.SV.W.0012.120331T0029Z-120331T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 829 PM EDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COSHOCTON COUNTY IN EAST CENTRAL OHIO... CENTRAL GUERNSEY COUNTY IN EAST CENTRAL OHIO... NORTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO... * UNTIL 915 PM EDT * AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ADAMSVILLE...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONESVILLE... ADAMSVILLE... FERNCLIFF... OTSEGO... BODEN... KIMBOLTON... CAMBRIDGE... SALT FORK STATE PARK... BIRMINGHAM... OLD WASHINGTON... QUAKER CITY... LONDONDERRY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4016 8124 3996 8126 4004 8201 4021 8196 TIME...MOT...LOC 0029Z 282DEG 31KT 4010 8186 $$
1 follow-up statement
862 WWUS51 KPBZ 310048 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 848 PM EDT FRI MAR 30 2012 OHC031-059-119-310115- /O.CON.KPBZ.SV.W.0012.000000T0000Z-120331T0115Z/ COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH- 848 PM EDT FRI MAR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR MUSKINGUM...GUERNSEY AND COSHOCTON COUNTIES... AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BODEN...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTSEGO... FERNCLIFF... CONESVILLE... BODEN... ADAMSVILLE... KIMBOLTON... CAMBRIDGE... SALT FORK STATE PARK... OLD WASHINGTON... QUAKER CITY... LONDONDERRY... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4016 8124 3996 8126 4004 8201 4021 8196 TIME...MOT...LOC 0048Z 282DEG 31KT 4006 8165 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 7:58 PM EDT, 31 minutes earlier.
Area forecast discussion, Mar 30, 7:58 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 758 PM EDT FRI MAR 30 2012 .SYNOPSIS... AN APPROACHING LOW PRESSURE SYSTEM WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY REGION THIS EVENING. DRY AND SEASONABLY COOL WEATHER CAN THEN BE EXPECTED WITH HIGH PRESSURE ON SATURDAY. ANOTHER WEAK LOW PRESSURE SYSTEM WILL BRING SCATTERED SHOWERS ON SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... A LINE OF THUNDERSTORMS EXTENDS FROM CAK TO KCMH . THIS LINE IS RUSHING EAST AT ABOUT 50MPH AND WILL REACH WESTERN PA BY 9PM. SHOWERS AND THUNDERSTORM ARE PUSHING ACROSS EASTERN OHIO AND WILL MOVE OUT OF OHIO BY 10PM. THE STORMS ARE PUSHING INTO DRIER AIR AND MAY WEAKEN AS THEY MOVE EAST INTO PA AND WV. POPS WILL DIMINISH TO SCATTERED COVERAGE AFTER THE PASSAGE OF THE SURFACE LOW AND COLD FRONT LATER TONIGHT. A WEAK SURFACE RIDGE WILL BUILD INTO THE REGION SATURDAY WITH DRY WEATHER FORECAST. DAYTIME TEMPERATURES SHOULD HOLD MAINLY IN THE 50S IN NORTHWEST FLOW. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AMPLIFYING RIDGE ALONG THE MS VALLEY WILL DEVELOP NW FLOW OVER THE UPPER OH VALLEY REGION DURING THE SHORT TERM. LATEST MODEL RUNS SHOW A SHORTWAVE TROUGH DIVING SOUTHEAST ACROSS THE EASTERN GREAT LAKES SUNDAY INTO SUNDAY NIGHT. GFS INDICATES A STRONGER ASSOCIATED SURFACE LOW THAN THE ECMWF...BUT BOTH SHOW AN AREA OF ENHANCED MOISTURE AND LIGHT QPF CROSSING THE FORECAST AREA SUNDAY INTO SUNDAY NIGHT. PLAN TO MAINTAIN CHANCE POPS DURING THAT TIME. A STRONG SURFACE RIDGE WITH DRIER AIR IS PROGGED TO POKE INTO THE REGION FROM THE NORTH ON MONDAY. DRY CONDITIONS ARE FORECAST. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... GOOD AGREEMENT EXISTS WITH REGARD TO THE OVERALL LONG WAVE PROGRESSION ACROSS THE AREA THROUGH THE EXTENDED PORTION OF THE FORECAST...HOWEVER LARGE DIFFERENCES STILL EXIST IN THE SPECIFIC SHORT WAVE DETAILS FROM WEDNESDAY NIGHT ONWARD THAT COULD HAVE DRASTIC EFFECTS UPON THE EVENTUAL TEMPERATURES AND PRECIPITATION TYPES EXPERIENCED ACROSS THE AREA. IN GENERAL...THE GFS AND ITS ENSEMBLES HAVE FAVORED A MORE PROGRESSIVE NORTHERN STREAM...WHILE THE ECMWF HAS FAVORED A MORE AMPLIFIED NORTHERN STREAM. BOTH MODELS DEPICT A RELATIVELY DEEP CLOSED LOW IN THE SOUTHERN STREAM...HOWEVER THE GFS SUGGESTS MORE PHASING BY THE END OF THE PERIOD THAN DOES THE ECMWF. GIVEN THE MODELS PROPENSITY TO HANDLE PHASING INCORRECTLY AND BETTER OVERALL RUN-TO-RUN CONSISTENCY... THE FORECAST LEANS TOWARD THE ECMWF IN THE EXTENDED. BY MONDAY NIGHT INTO TUESDAY...THE MID-LEVEL RIDGE AXIS APPROACHES THE AREA...YIELDING GENERALLY DRY CONDITIONS WITH LARGE SCALE SUBSIDENCE IN CONTROL OF THE AREA. THE FIRST SYSTEM TO APPROACH THE AREA COMES INTO TUESDAY INTO TUESDAY NIGHT AS THE GFS AND ECMWF BOTH ARRIVE AT SIGNIFICANT QPF VIA DIFFERING MECHANISMS (NORTHERN VS. SOUTHERN STREAM) ALL THE WHILE STAYING LARGELY IN PHASE. INSTABILITY WILL LIKELY BE GOVERNED BY WHICH STREAM BECOMES THE DOMINANT ONE OVER THE AREA...SO A CHANCE OF THUNDERSTORMS WAS ADDED TO THE FORECAST ALONG WITH RAISING POPS INTO THE LIKELY CATEGORY FOR A BIT. THE BIG DIFFERENCES BEGIN TO APPEAR IN THE FORECAST WITH THE EASTWARD TRANSLATION OF THIS WAVE. AS IT EMERGES OFF THE EAST COAST...THE ECMWF CONTINUES TO REALLY EMPHASIZE THE NORTHERN STREAM...CLOSING OFF A DEEP UPPER LOW OFF THE COAST OF NEW ENGLAND. THIS DRIVES DEEP LAYER NORTHWESTERLY FLOW OVER THE AREA...BRINGING 850 MB TEMPERATURES INTO THE -4 TO -8C RANGE FOR 2 TO 3 DAYS STARTING ON WEDNESDAY NIGHT. THE GFS HAS YO-YOED BETWEEN AMPLIFYING AND DEEMPHASIZING THIS SYSTEM IN THE PAST SEVERAL CYCLES WITH THE 12Z BEING FLATTER AND THE 06Z BEING HIGH AMPLIFIED. AS SUCH...THE THERMAL PROFILES FAVORED WERE THOSE OF THE MORE AMPLIFIED SCENARIO...AND THUS IN UNSTABLE NORTHWESTERLY FLOW...A MIX OF RAIN AND SNOW SHOWERS WAS ADDED TO THE FORECAST FOR MANY AREAS FROM WEDNESDAY NIGHT ONWARD. IN ADDITION... TEMPERATURES WERE ADJUSTED SIGNIFICANT DOWNWARD...AT LEAST 10 DEGREES BELOW THE GFS-BASED 12Z MEX GUIDANCE. FRIES && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... THE COLD FRONT IS PUSHING ACROSS EASTERN OHIO AT THIS HOUR WITH SHOWERS AND THUNDERSTORMS. SOME STORMS COULD APPROACH SEVERE LIMITS AT KZZV AND KHLG. THE STORMS WILL PUSH INTO THE SW PA PORTS AROUND 9PM. ALONG THE FRONT...SHOWERS AND THUNDERSTORMS WILL BE LIKELY...WITH A PERIOD OF LLWS AHEAD OF THE COLD FRONT EVEN OUTSIDE OF CONVECTION. WINDS WILL SHIFT QUICKLY TO THE NORTHWEST WITH THE FRONTAL PASSAGE...HOWEVER CIGS ARE LIKELY TO PLUMMET AS LOW LEVEL INSTABILITY AND MOISTURE LINGER. OUTLOOK...SATURDAY THROUGH WEDNESDAY...RESTRICTIONS WITH LOW CLOUDS ARE EXPECTED THROUGH AT LEAST SATURDAY MORNING. EXPECT MAINLY VFR SUNDAY AND MONDAY BEFORE ANOTHER SYSTEM ADVANCES FOR TUESDAY INTO WEDNESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 30, 7:52 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 752 PM EDT FRI MAR 30 2012 MDZ001-PAZ009-016-023-074-076-WVZ023-041-010000- GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- 752 PM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNNDERSTORMS TONIGHT MAY BRING SMALL HAIL AND SOME WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007-008-013>015-020>022-029-031-073-075-WVZ021-022-010000- MERCER-VENANGO-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-GREENE-WESTMORELAND-FAYETTE-MARION-MONONGALIA- 752 PM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL IS THE PRIMARY SEVERE THREAT...BUT DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-010000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL- 752 PM EDT FRI MAR 30 2012 ...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND THIS EVENING. LARGE HAIL IS THE PRIMARY SEVERE THREAT...BUT DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 30, 4:44 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
444 PM EDT FRI MAR 30 2012
WVZ012-021-022-302130-
MARION WV-MONONGALIA WV-WETZEL WV-
444 PM EDT FRI MAR 30 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
MONONGALIA...MARION AND WETZEL...
AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTHEAST OF METZ...
MOVING EAST AT 50 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY SMALL HAIL AND DANGEROUS
LIGHTNING. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE
PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE
REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WADESTOWN... ROUND BOTTOM... METZ...
MANNINGTON... LITTLETON... HUNDRED...
GRANGEVILLE... FOLSOM... EARNSHAW...
CURTISVILLE... FESTUS... WORTHINGTON...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3947 8049 3946 8050 3946 8055 3970 8053
3970 7978 3953 7989 3944 7991 3943 7997
3939 8003Special weather statement, Mar 30, 5:32 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT FRI MAR 30 2012
WVZ023-041-302215-
PRESTON WV-TUCKER WV-
532 PM EDT FRI MAR 30 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
PRESTON AND TUCKER...
AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTH OF
NEWBURG...MOVING EAST AT 40 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY SMALL HAIL AND
DANGEROUS LIGHTNING. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT
MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY
CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
NEWBURG... MASONTOWN... FELLOWSVILLE...
TUNNELTON... KINGWOOD... ROWLESBURG...
HANNAHSVILLE... TERRA ALTA... SAINT GEORGE...
PLEASANT RUN... PARSONS... DAVISVILLE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3903 7977 3910 7980 3913 7984 3923 7982
3924 7985 3929 7987 3930 7990 3941 7991
3960 7981 3955 7950 3897 7949 3897 7953Special weather statement, Mar 30, 5:34 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT FRI MAR 30 2012
PAZ022-023-302200-
ARMSTRONG PA-INDIANA PA-
534 PM EDT FRI MAR 30 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG AND INDIANA...
AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 5 MILES SOUTHWEST OF
PLUMVILLE...OR ABOUT 5 MILES SOUTHEAST OF RURAL VALLEY...MOVING
SOUTHEAST AT 50 MPH.
SOME OF THESE STORMS MAY BE ACCOMPANIED BY SMALL HAIL AND
DANGEROUS LIGHTNING. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT
MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY
CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
SMICKSBURG... PLUMVILLE... ELDERTON...
DAYTON... INDIANA... MARION CENTER...
CLYMER... YELLOW CREEK STATE PARK...
GLEN CAMPBELL... CHERRY TREE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4071 7880 4049 7891 4068 7936 4091 7926
4090 7880 4074 7880Special weather statement, Mar 30, 5:57 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
557 PM EDT FRI MAR 30 2012
MDZ001-WVZ041-302230-
GARRETT MD-TUCKER WV-
557 PM EDT FRI MAR 30 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
GARRETT AND TUCKER...
AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTH OF OAKLAND...
MOVING EAST AT 40 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
SMALL HAIL. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY
CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN
BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
LANEVILLE... GATZMER...
CANAAN VALLEY STATE PARK... REDHOUSE...
OAKLAND... SWALLOW FALLS STATE PARK...
GORMAN... MOUNTAIN LAKE PARK... MCCOMAS BEACH...
MCHENRY... DEEP CREEK LAKE STATE PARK...
ACCIDENT...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3897 7948 3964 7947 3968 7896 3948 7906
3941 7913 3936 7924 3929 7929 3929 7933
3920 7947 3918 7947 3922 7934 3921 7931
3920 7929 3909 7935 3907 7929 3897 7933
3896 7935Special weather statement, Mar 30, 7:17 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
717 PM EDT FRI MAR 30 2012
OHZ039-048-310015-
COSHOCTON OH-TUSCARAWAS OH-
717 PM EDT FRI MAR 30 2012
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COSHOCTON AND TUSCARAWAS...
AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF BOLIVAR TO 12 MILES NORTHWEST OF LAYLAND...OR ALONG A
LINE EXTENDING FROM 13 MILES WEST OF CANTON TO 9 MILES NORTHWEST OF
KILLBUCK...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WEST LAFAYETTE... SUGARCREEK... STRASBURG...
STONE CREEK... NEWCOMERSTOWN... NEW PHILADELPHIA...
LAYLAND... GNADENHUTTEN... DOVER...
BOLIVAR... BLISSFIELD... BALTIC...
SOME OF THESE STORMS COULD BE ACCOMPANIED BY NICKEL SIZE HAIL
DANGEROUS LIGHTNING AND WIND GUSTS TO 50 MPH. THE STORMS WILL
ALSO CONTAIN HEAVY DOWNPOURS THAT COULD CAUSE PONDING OF WATER
ON ROADS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4047 8218 4045 8168 4064 8166 4066 8148
4067 8146 4066 8143 4066 8136 4026 8145
4025 8218 4028 8220Special weather statement, Mar 30, 8:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 818 PM EDT FRI MAR 30 2012 OHZ040-041-050-PAZ020-WVZ001-310100- BEAVER PA-CARROLL OH-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH- 818 PM EDT FRI MAR 30 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARROLL...NORTHERN HANCOCK...NORTHERN JEFFERSON...SOUTHEASTERN COLUMBIANA AND WEST CENTRAL BEAVER COUNTIES... AT 815 PM EDT...A STRONG THUNDERSTORM WAS LOCATED CARROLLTON...MOVING EAST AT 60 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... CARROLLTON... AUGUSTA... MECHANICSTOWN... BERGHOLZ... MILLPORT... SALINEVILLE... HAMMONDSVILLE... WELLSVILLE... NEWELL... BEAVER CREEK STATE PARK... TOMLINSON RUN STATE PARK... NEW MANCHESTER... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4074 8044 4052 8043 4048 8116 4068 8114
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:18 PM EDT | Special Weather Statement | PBZ | Carroll | 42 min |
| Mar 30, 8:31 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 44 min |
| Mar 30, 8:45 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Monroe, Muskingum, Noble | 45 min |
| Mar 30, 9:22 PM EDT | Special Weather Statement | PBZ | Belmont, Guernsey | 38 min |
| Mar 30, 10:06 PM EDT | Special Weather Statement | PBZ | Belmont | 39 min |
| Mar 30, 10:10 PM EDT | Special Weather Statement | PBZ | Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.